Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Tedious Organ

Immediate Post Accutane Breakout

Recommended Posts

So I just finished an 8 months course of accutane. I was never fully clear for long on accutane. When i stopped my course 11 days ago i was still breaking out a little bit, nothing major. Then when i finished my course, the first 4 days i started to break out a bit across my cheeks however by day 5 it started clearing up and then by day 6 and 7 i was completely clear. Since then my skin has breaking out everyday even worse than then first week post accutane, its continuing to get worse. Is this normal breaking out like this coming off accutane? Since accutane is supposed to be in your system for 5 weeks or so, is this a relapse already?

I'll try post every week or so to let use know what has happened for people who are having the same problem.

Edited by Tedious Organ

Share this post


Link to post
Share on other sites
4 hours ago, Tedious Organ said:

So I just finished an 8 months course of accutane. I was never fully clear for long on accutane. When i stopped my course 11 days ago i was still breaking out a little bit, nothing major. Then when i finished my course, the first 4 days i started to break out a bit across my cheeks however by day 5 it started clearing up and then by day 6 and 7 i was completely clear. Since then my skin has breaking out everyday even worse than then first week post accutane, its continuing to get worse. Is this normal breaking out like this coming off accutane? Since accutane is supposed to be in your system for 5 weeks or so, is this a relapse already?

I'll try post every week or so to let use know what has happened for people who are having the same problem.

Keep us posted, never heard of this before. Are you male or female?

Share this post


Link to post
Share on other sites

hi I'm coming off a course of accutane today and my skin is still broken out. i never cleared on it, in fact my acne has been much worse the whole time. Im hoping that once i stop taking them (today was my first day not taking it) that my skin will clear up because this was my last shot. please update because i feel I'm in a similar situation, I hope for the both of us we clear up!

Share this post


Link to post
Share on other sites

I'm male btw.

So this is my 18th day off accutane now. So as i said i broke out the first 4 days then day 5-7 my skin was clearing up. Then my skin broke out for a further 5 days. This was across my cheeks and also i started getting them below my bottom lip {which i haven't had any there since my 2nd month on accutane}. The ones on my bottom lip cleared up and i haven't had any there since then. 

After the 13th day my skin started clearing up again and was mostly clear by the 14th day. Then i broke out again on the 15th-16th day but since then my skin has been clearing up. When i say i broke out as well this time it was mostly on my right cheek (always been my worst area). So currently most of my skin is clear aside form my right cheek which is still healing. I do have one on my forehead but it is very flat so it shouldnt't last long.

So it looks like my breakouts are not lasting as long as they had done prior to this. I also re-booked an appointment with my derm just in case shit hits the fan and i go full break out mode.  I'll update in a few days to let use know whats happened, hopefully i'll be clear by then. 

Hopefully you clear up to and i hope this helps anyone having the same problem as me.
 

Share this post


Link to post
Share on other sites

So its now been 25 days since i took my last accutane pill and my skin has been up and down the whole time. I didn.t clear up like i thought i was going last week. This week my skin has been up and down again. Two days ago my skin was virtually clear and now my skin is breaking out again but this time mainly on my left cheek, not my right. I've noticed that i'm only getting acne on my cheeks really and no where else. My skin is clearer than last week at this point so hopefully it will get better.

I know it takes time for your skin to adjust when you stop taking accutane, is this too long though?? My skin and lips are still really dry so my oils haven't returned as such.  Anyone know what i should do? 
 

Share this post


Link to post
Share on other sites

So its been 38 days since i last took accutane. Okay so basically the week i last posted ended up with my skin clearing up for about 3-5 days and then i broke out again for a couple of days. The breakouts weren't to bad compared to previous ones. But since then my s,in has been getting alot better and its currently the clearest its been since the first week off accutane. Hopefully it will keep getting clearer from now on. 

 

Share this post


Link to post
Share on other sites

So it's been a month since i last posted on here. I'm going to need another round of accutane since my breakouts have gotten worse over the month. I'm now getting acne more frequently and in all areas. I started getting a few on my nose around two weeks ago and my chin area. My forehead has remained the clearest part. My oils have returned(Not as bad) within the last 2 weeks.White heads are returning. Even though i'm not getting too many they are starting to come back and I've only been off accutane just over 2 months. My skin isn't anywhere near as bad as pre-accutane but it could get worse. I'm gutted because i cancelled my appointment with my derm and now I've got to wait like 3 months.

I do still go clear sometimes it's just the breakouts are getting more common then they were a month ago and they are worse than a month ago. If my skin keeps going n this direction then i will probably be fully relapsed within the next 2 months. I;m hoping that i won't be as another round of accutane from where i am now would definitely clear me up considering how much of a difference my skin is from pre-accutane.

The annoying thing is, is that i knew this would happen. I told my derm that if i was to come off accutane when my skin wasn't fully clear that i would definitely relapse. I should've been on accutane for at least another month or two on a higher dose than what in was taking (60mg). I was on 60mg for 4 months (was on accutane for 8 months) and was never put up any higher even though i needed to be.

One quick thing to note is that my skin is still really dry, even though i'm oily as well. Not really sure what is happening there. 

Edited by Tedious Organ

Share this post


Link to post
Share on other sites
23 hours ago, Tedious Organ said:

So it's been a month since i last posted on here. I'm going to need another round of accutane since my breakouts have gotten worse over the month. I'm now getting acne more frequently and in all areas. I started getting a few on my nose around two weeks ago and my chin area. My forehead has remained the clearest part. My oils have returned(Not as bad) within the last 2 weeks.White heads are returning. Even though i'm not getting too many they are starting to come back and I've only been off accutane just over 2 months. My skin isn't anywhere near as bad as pre-accutane but it could get worse. I'm gutted because i cancelled my appointment with my derm and now I've got to wait like 3 months.

I do still go clear sometimes it's just the breakouts are getting more common then they were a month ago and they are worse than a month ago. If my skin keeps going n this direction then i will probably be fully relapsed within the next 2 months. I;m hoping that i won't be as another round of accutane from where i am now would definitely clear me up considering how much of a difference my skin is from pre-accutane.

The annoying thing is, is that i knew this would happen. I told my derm that if i was to come off accutane when my skin wasn't fully clear that i would definitely relapse. I should've been on accutane for at least another month or two on a higher dose than what in was taking (60mg). I was on 60mg for 4 months (was on accutane for 8 months) and was never put up any higher even though i needed to be.

One quick thing to note is that my skin is still really dry, even though i'm oily as well. Not really sure what is happening there. 

You need to research - that is a massive dose you have been on and  you can't exceed the cumulative dose that is set in the guidelines.
What about your longterm health? maybe acne is better that the lifelong problems that you can get with accutane!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×